Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 

 

Equations in the Q-completion of
a torsion-free hyperbolic group


Authors: O. Kharlampovich, E. Lioutikova and A. Myasnikov
Journal: Trans. Amer. Math. Soc. 351 (1999), 2961-2978
MSC (1991): Primary 20E05, 20F10
DOI: https://doi.org/10.1090/S0002-9947-99-02010-3
Published electronically: March 1, 1999
MathSciNet review: 1443195
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper we prove the algorithmic solvability of finite systems of equations over the Q-completion of a torsion-free hyperbolic group.


References [Enhancements On Off] (What's this?)

  • 1. O. Kharlampovich, A. Myasnikov. Equations in a free Q-group. Trans. Amer. Math. Soc. 350 (1998), 947-974. CMP 98:05
  • 2. O. Kharlampovich, A. Myasnikov. Hyperbolic groups and free constructions. Trans. Amer. Math. Soc. 350 (1998), 571-613.
  • 3. A. Yu. Ol′shanskiĭ, On residualing homomorphisms and 𝐺-subgroups of hyperbolic groups, Internat. J. Algebra Comput. 3 (1993), no. 4, 365–409. MR 1250244, https://doi.org/10.1142/S0218196793000251
  • 4. E. Rips and Z. Sela, Canonical representatives and equations in hyperbolic groups, Invent. Math. 120 (1995), no. 3, 489–512. MR 1334482, https://doi.org/10.1007/BF01241140
  • 5. Thomas Delzant. Finitely presented subgroups of hyperbolic groups. (Preprint)
  • 6. G. S. Makanin, Equations in a free group, Izv. Akad. Nauk SSSR Ser. Mat. 46 (1982), no. 6, 1199–1273, 1344 (Russian). MR 682490

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (1991): 20E05, 20F10

Retrieve articles in all journals with MSC (1991): 20E05, 20F10


Additional Information

O. Kharlampovich
Affiliation: Department of Mathematics and Statistics, McGill University, 805 Sherbrooke St. West, Montreal, Quebec, H3A 2K6 Canada
Email: olga@triples.math.mcgill.ca

E. Lioutikova
Affiliation: Department of Mathematics and Statistics, McGill University, 805 Sherbrooke St. West, Montreal, Quebec, H3A 2K6, Canada
Email: kate@triples.math.mcgill.ca

A. Myasnikov
Affiliation: Department of Mathematics, City College (CUNY), Convent Ave. at 138th Street, New York, New York 10031-9100
Email: alexei@jolly2.sci.ccny.cuny.edu

DOI: https://doi.org/10.1090/S0002-9947-99-02010-3
Received by editor(s): August 14, 1996
Published electronically: March 1, 1999
Additional Notes: The first author was supported by grants from NSERC and FCAR
The third author was supported by the NSF grant DMS-9103098
Article copyright: © Copyright 1999 American Mathematical Society